Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 78, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2005, 6:59 AM CDT for Fulton County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 6:59 AM CDT (11:59 UTC)
- Expired
- Jun 5, 2005, 7:29 AM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 12.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 051159 SVRILX ILC057-051245- /O.NEW.KILX.SV.W.0078.050605T1159Z-050605T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 659 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 745 AM CDT * AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUBA...OR ABOUT NEAR LEWISTOWN...AND WAS MOVING NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... CANTON FAIRVIEW OTHER LOCATIONS IN THE WARNING INCLUDE...NORRIS...BRYANT... ELLISVILLE...ST. DAVID AND FIATT. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4046 9036 4036 9017 4063 8993 4068 9031 $$ SMITH
3 follow-up statements
000 WUUS53 KILX 051203 CCA SVRILX ILC057-051245- /O.COR.KILX.SV.W.0078.050605T1159Z-050605T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED STORM SPEED NATIONAL WEATHER SERVICE LINCOLN IL 703 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 745 AM CDT * AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUBA...OR ABOUT 7 MILES NORTH OF LEWISTOWN...AND WAS MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... CANTON FAIRVIEW OTHER LOCATIONS IN THE WARNING INCLUDE...NORRIS...ELLISVILLE AND FIATT. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4044 9038 4036 9017 4063 8993 4068 9031 $$ SMITH
000 WWUS53 KILX 051215 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 714 AM CDT SUN JUN 5 2005 ILC057-051245- /O.CON.KILX.SV.W.0078.000000T0000Z-050605T1245Z/ FULTON- 714 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 AM CDT FOR NORTHERN FULTON COUNTY... AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORRIS...OR ABOUT NEAR CANTON...MOVING NORTHEAST AT 50 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... CANTON. FAIRVIEW. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4044 9038 4036 9017 4063 8993 4068 9031 $$ SMITH
000 WWUS53 KILX 051229 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 729 AM CDT SUN JUN 5 2005 ILC057-051239- /O.CAN.KILX.SV.W.0078.000000T0000Z-050605T1245Z/ FULTON- 729 AM CDT SUN JUN 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FULTON COUNTY HAS BEEN CANCELLED... AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4044 9038 4036 9017 4063 8993 4068 9031 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:02 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 5, 5:02 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 502 AM CDT SUN JUN 5 2005 .DISCUSSION...VERY FEW SPORADIC RETURNS LEFT IN CWA ON RADAR. HOWEVER...OUTFLOW BOUNDARY ALREADY EAST OF I-55 FROM THE SHOWERS AND THUNDERSTORMS IN THE OVERNIGHT HOURS. STILL A GOOD AMOUNT OF LIGHTNING NW OF STL MOVING TO THE NE. ANOTHER BATCH OF STORMS MOVING OUT OVER LAKE MICHIGAN. FORECAST CONCERNS ARE THE PRECIP IN THE MORNING...AND WHERE CONVECTION WILL RESTART THIS AFTERNOON...IF ANYWHERE. SHORT TERM...TODAY THROUGH TONIGHT...MAIN UPPER LEVEL LOW STILL OUT OVER THE NRN PLAINS...AND ENERGY ASSOCIATED WITH THIS WEAKENING AS IT STRETCHES OUT A BIT TO THE NORTH AND WEST OF FA. DPTS SHOULD REBOUND NICELY ON THE BACKSIDE OF THE CONVECTION TODAY. CLOUDS AROUND WHATS LEFT OF THE THUNDERSTORMS ALREADY DISSIPATING. THINK THAT THE DAY WILL BE ABLE TO WARM UP A BIT...THOUGH VERY LITTLE HEATING WILL BE NECESSARY TO BREAK THROUGH ANY INVERSION THAT SETS UP THIS MORNING. AS A RESULT...WINDS SHOULD MIX DOWN FROM MIDLEVELS WITH GUSTS IN EXCESS OF 35 KTS THIS AFTERNOON. H85 TEMPS AROUND 20C+ WILL MAKE THE 90S POSSIBLE AGAIN TODAY. HOWEVER...REMNANTS OF THE SHORTWAVE MOVING ACROSS THE AREA THIS AFTERNOON...OR ANY REMAINS OF AN OUTFLOW BOUNDARY WILL BE NECESSARY TO PROVIDE SOME FORCING FOR THE THUNDERSTORMS TO REFIRE THIS AFTERNOON. THE 4KM WRF KEPT ILX CWA DRY THROUGH 22Z AT TIME OF ZONE ISSUANCE...THOUGH SWODY1 ALSO MENTIONS THE LOW LEVEL CONFLUENCE ALONG AN AXIS THAT SWEEPS THROUGH THE ERN PORTIONS OF THE FA. KEPT CHANCES IN FOR THE AFTERNOON...NOT ONLY FOR THE FACT THAT WE REMAIN IN A SLIGHT RISK...BUT THERE ARE TOO MANY INGREDIENTS IN PLACE TO RULE IT OUT...AND FOR ISC PURPOSES AS WELL. LONG TERM...MONDAY THROUGH SATURDAY...UPPER LEVEL RIDGING OVER THE ERN CONUS WILL BE THE MAIN CONCERN FOR THE LONG TERM. SOUTHWESTERLY FLOW CONTINUES AS THE CWA SITS RIGHT ON THE BORDER BETWEEN LIGHT FLOW ALOFT UNDER THE RIDGE...AND THE AREA WHERE SHORTWAVES THREATEN OFF AND ON THUNDERSTORMS. AS A RESULT...LEFT THE ONGOING 30 POP IN THE EXTENDED AS TYPICAL SUMMER PATTERN MAKES MORE DETAIL IN THE LONG TERM PROBLEMATIC. THAT BEING SAID...THINK THE TEMPERATURES ARE UNDERDONE...AND WILL CONTINUE THE TREND TO BRING THEM UP. MOS HAS BEEN GOING UP WITH EACH ISSUANCE...AND HAS BEEN UNDERCUTTING THE TEMPS AS WELL. CLIMATOLOGY HAS TEMPS NEAR 80...BUT WITH SUCH WARM AIR ALOFT...PLENTY OF SUNSHINE...AND SSW FLOW HOLDING CONTROL...THINK THE MOS IS BEING PULLED DOWN IN A BIG WAY BY THE CLIMO 80. WILL CONTINUE TO WARM THE GRIDS AS FORECAST SHOULD BE WARMER FOR A WHILE. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HJS
Hazardous weather outlook, Jun 5, 5:37 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 537 AM CDT SUN JUN 5 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 537 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TODAY. SCATTERED THUNDERSTORMS WILL BE ONGOING OVER PARTS OF CENTRAL ILLINOIS THIS MORNING WITH A FEW OF THE STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. AS A WEAK COLD FRONT APPROACHES THE AREA THIS AFTERNOON...MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP. THE STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ALONG AND EAST OF INTERSTATE 55. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR ORGANIZED THUNDERSTORMS WILL INCREASE AGAIN ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE WEDNESDAY AND CONTINUE INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... ROUGHLY FROM 200 PM UNTIL 800 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. SMITH
In the hours before
Special weather statement, Jun 5, 4:20 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 420 AM CDT SUN JUN 5 2005 ILZ027>031-036-037-040>042-047-048-049>051-050945- KNOX-STARK-MARSHALL-FULTON-PEORIA-WOODFORD-SCHUYLER-MASON- TAZEWELL-CASS-MENARD-LOGAN-SCOTT-MORGAN-SANGAMON INCLUDING THE CITIES OF...PEORIA AND SPRINGFIELD 420 AM CDT SUN JUN 5 2005 ...TORNADO WATCH NUMBER 397 WAS ALLOWED TO EXPIRE AT 400 AM CDT FOR PORTIONS OF CENTRAL ILLINOIS...WHICH INCLUDED THE FOLLOWING COUNTIES... KNOX STARK MARSHALL FULTON PEORIA WOODFORD SCHUYLER MASON TAZEWELL CASS MENARD LOGAN SCOTT MORGAN SANGAMON THUNDERSTORMS WHICH HAD AFFECTED THE AREA HAVE MOVED EAST... AND THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN THESE LOCATIONS. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:01 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 38 min |
| Jun 5, 1:47 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 43 min |
| Jun 5, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.